# SDR 97ZZZX4599

- Difficulty date: October 15, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N47SW
- Make and model: Cessna 550
- Aircraft serial: 5500444
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Bearing
- Part number: 55423087
- Condition: Nut Loose
- Location: Nlg Strut
- Component: 55420009
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

NLG WOULD CYCLE IN THE NOSE WHEELWELL.  HYDRAULIC PRESSURE 'ON' LIGHT WOULD ILLUMINATE EVERY TIME THE GEAR CYCLED.  FOUND THE NOSE STRUT BEARING HAD LOOSENED AND BACKED OFF.  THIS ALLOWED THE STRUT TO EXTEND BEYOND LIMITS.  WITH THE STRUT EXTENDED BEYOND LIMITS, THE GEAR UPLOCK HOOK WOULD NOT ENGAGE IN UPLOCK AND THE GEAR WOULD START TO DROP OUT OF THE WHEELWELL. THIS WOULD TURN ON THE HYD DRIVE AND THE GEAR BACK UP INTO THE WHEELWELL.
